DO NOT TAKE TH­ESE TABLETS SAY COPS

PO­LICE WARN­ING AFTER BOY, 16, DIES OF DRUG OVER­DOSE AT HAL­LOWEEN PARTY

Caernarfon Herald - - FRONT PAGE - Jez Hem­ming

A TEENAGE boy has died in a sus­pected drug over­dose at a Hal­loween party.

North Wales Po­lice be­lieve Mor­gan Phillip Miller-Smith, 16, may have taken ec­stasy-type tablets de­scribed as pink, square with the Rolls Royce RR sym­bol on one side and 200mg on the other.

Any­one who took th­ese tablets at the HP Fest in Gwytherin, Abergele, on Satur­day night and is show­ing any ill ef­fects should at­tend hos­pi­tal as a mat­ter of ur­gency, say po­lice.

Of­fi­cers are also warn­ing any­one in posses­sion of the tablets must not take them.

Supt Gareth Evans said: “This is a truly tragic in­ci­dent in which a young boy has lost his life. Our thoughts are with his fam­ily and friends at this ter­ri­bly dif­fi­cult time and spe­cially trained of­fi­cers are sup­port­ing them.”

Po­lice were no­ti­fied by am­bu­lance staff at 1.11am yes­ter­day that Mor­gan was taken ill after at­tend­ing the an­nual party. He was taken to Ys­byty Glan Cl­wyd, Bodel­wyd­dan, where he died a short time later.

Fes­ti­val or­gan­is­ers said they are work­ing with North Wales Po­lice.

Mor­gan, from Conwy, has been de­scribed as a “sweet, funny, car­ing” boy. Tributes to him have been posted on the Face­book page of L’s Cof­fee and Book­shop, Conwy, where he worked with mem­bers of his fam­ily.

A col­lec­tion has been set up for his fam­ily and the busi­ness will be do­nat­ing all its cof­fee shop tak­ings from yes­ter­day and to­day to the ap­peal.

Do­na­tions and mes­sages for the fam­ily will be ac­cepted in the shop and a JustGiv­ing page has been set up.

The shop’s Face­book page pays trib­ute to “one of the most sweet, funny, car­ing young men I have ever had the plea­sure of know­ing. Our lit­tle ‘Morgy Moo’ Mor­gan Miller-Smith.

“The whole Miller-Smith fam­ily work for us here at L’s and we pride our­selves as be­ing one big fam­ily, so you can imag­ine this has hit us all so very hard. We are all com­pletely heart­bro­ken.

“Love and hugs Morgy for­ever in our hearts.”

Ys­gol Aber­conwy head­teacher Ian Ger­rard said: “Mor­gan was a pop­u­lar stu­dent and had many friends who are dev­as­tated by this sad news.”

A sec­ond teenager who took drugs at the HP Fest be­came ill.

North Wales Po­lice said the boy, also 16, did not re­quire hos­pi­tal treat­ment and has fully re­cov­ered.

The pink ec­stasy “Rolls Royce” drug linked to the death of Mor­gan can kill at lower doses than MDMA.

Ac­cord­ing to drug in­for­ma­tion web­site, Talk to Frank, such drugs con­tain PMA, sim­i­lar to MDMA – the chem­i­cal in ec­stasy – but more poi­sonous. The ef­fects of PMA also take longer than MDMA, so some users have over­dosed by mis­tak­enly tak­ing pill after pill think­ing noth­ing is hap­pen­ing.

● Mor­gan Miller-Smith is thought to have taken ec­stasy-type tablets like that pic­tured left

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.